MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZLB00
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is between (b)(6) 2018 and (b)(6) 2018.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a zlb00 25.5 diopter intraocular lens (iol) was implanted in the patient's left eye (os) on (b)(6) 2018.It was later explanted on (b)(6) 2018 because of residual astigmatism and myopia.There was no incision enlargement, no vitrectomy, and no sutures used.The replacement lens was the same model, but different diopter of 24.0.Reportedly, the patient is doing well and there was no patient injury.No additional information was provided.
 
Additional Manufacturer Narrative
Device evaluation: the product was not returned to the manufacturing site.Therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.Manufacturing records review: the manufacturing records for the product was reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints have been received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Device available for evaluation: yes.Returned to manufacturer on: 12/07/2018.Device returned to manufacturer: yes.Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection with shows the product is damaged, most probably to make explant possible.It also can be seen that the lens is contaminated, dust particles are present.This is expected as the lens was transported from controlled environment during manufacturing to a non-sterile, non-environmental controlled area.Investigation of the return sample and the condition of the return sample do not suggest the damage was introduced during manufacturing.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key8059142
Report Number9614546-2018-01070
Device Sequence Number1902519
Product Code MFK
UDI-Device Identifier05050474560789
UDI-Public(01)05050474560789(17)220327
Combination Product (Y/N)Y
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/05/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/27/2022
Device Model NumberZLB00
Device Catalogue NumberZLB00U0255
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2018
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/19/2018
Supplement Date Received by Manufacturer11/20/2018
01/30/2019
10/25/2020
Initial Report FDA Received Date11/12/2018
Supplement Report FDA Received Date11/20/2018
02/24/2019
11/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005